Alert archive / California / Flash Flood Watches in 2007
Flash Flood Watch 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Feb 22, 2007, 4:05 PM PST for San Bernardino County, California. It took effect at Feb 22, 2007, 6:00 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 4:05 PM PST (00:05 UTC)
- In effect from
- Feb 22, 2007, 6:00 PM PST
- Expired
- Feb 22, 2007, 8:44 PM PST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
County San Bernardino County, CA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Feb 22, 3:30 PM PST, 35 minutes earlier.
Area forecast discussion, Feb 22, 3:30 PM PST, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM PST THU FEB 22 2007
.SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM MOVING INLAND WILL SWING
QUICKLY ACROSS THE REGION TONIGHT AND FRIDAY. STRONG AND GUSTY WINDS
AHEAD OF THE SYSTEM WILL DECREASE OVER MUCH OF THE AREA OVERNIGHT
THEN RAIN AND SNOW WILL SPREAD ACROSS THE REMAINDER OF THE AREA
TONIGHT AND FRIDAY. TEMPERATURES ARE EXPECTED TO DROP NEARLY 15
DEGREES ON FRIDAY BEFORE A SLIGHT WARMING TREND BEGINS SATURDAY AND
SUNDAY.
&&
.SHORT TERM...SATELLITE IMAGERY SHOWED THE UPPER LOW STRADDLING THE
CENTRAL CALIFORNIA COAST AT 23Z AND MAKING STEADY PROGRESS INLAND.
THE LIGHTNING DETECTION NETWORK SHOWED THUNDERSTORMS ALONG THE COLD
FRONT FROM CENTRAL CALIFORNIA UP THROUGH NORTHERN CALIFORNIA. THE
FIRST THING TO NOTE WAS THE DEEPER MOISTURE PLUME IN THE SOUTHERN
SIERRA SHOULD PUSH TO THE EAST OF THE REGION BY 03Z FOLLOWED BY
LIMITED MOISTURE BUT MORE INSTABILITY SHOWERS DURING THE EVENING.
DECIDED TO DOWNGRADE THE WINTER STORM WARNING TO A SNOW ADVISORY FOR
THE EAST SLOPES AND HAVE IT END AT MIDNIGHT AS THE TROUGH AXIS
PASSES THROUGH. CLOUDS COULD BE SEEN FILLING IN ACROSS SOUTHWEST
NEVADA AND THIS WILL CONTINUE TO SPREAD EASTWARD AS BROAD ASCENT
PRECEDING THE SYSTEM INFLUENCES THE ENTIRE REGION THIS EVENING AND
OVERNIGHT. BOTH THE NAM AND GFS INDICATE A GOOD COUPLING OF MOISTURE
AND BROAD ASCENT SPREADING ACROSS SOUTHEAST CALIFORNIA INTO SOUTHERN
NEVADA BY 06Z FOLLOWED BY A DRY SLOT BETWEEN 06Z AND 12Z BEFORE THE
COLDER AIR ALOFT SPREADS IN ALONG WITH SCATTERED INSTABILITY
SHOWERS. WILL ISSUE A FLASH FLOOD WATCH FOR THE MORONGO BASIN AREA
OF CALIFORNIA DUE TO CONCERNS OF LOCALIZED MODERATE RAINFALL
IMPACTING THE BURN AREA OVER THE MOUNTAINS NEAR YUCCA VALLEY
OVERNIGHT. WILL LEAVE SNOW ADVISORIES IN EFFECT FOR SOUTH CENTRAL
NEVADA AND THE SPRING MOUNTAINS/SHEEP RANGE. THE BEST POTENTIAL FOR
BANDED HEAVY SNOWFALL STILL APPEARS TO BE LINCOLN COUNTY LATE
TONIGHT AND EARLY FRIDAY. WILL HAVE TO WATCH CLOSELY FOR POTENTIAL
LOCALIZED WARNING LEVEL AMOUNTS ASSOCIATED WITH THIS BANDING.
THE CENTER OF THE SYSTEM IS FORECAST TO BE ALONG THE NEVADA/UTAH
BORDER BY 18Z FRIDAY AND SHOWERS WILL GRADUALLY TAPER OFF AND SHIFT
EAST FRIDAY AFTERNOON AND EVENING. A SHORTWAVE RIDGE THEN QUICKLY
MOVES IN BEHIND THE SYSTEM SATURDAY FOR DRY WEATHER AND A MODERATE
REBOUND IN TEMPERATURES.
.LONG TERM...A SHORTWAVE IS FORECAST TO MOVE ACROSS NORTHERN NEVADA
SUNDAY WITH THE MAIN IMPACT FROM THE SYSTEM STAYING WELL TO THE
NORTH. FOR OUR AREA...IT WILL PRODUCE ADDITIONAL CLOUD COVER OVER
THE REGION AND BRING A SLIGHT CHANCE OF SHOWERS TO THE NORTHERN
ZONES. UNSETTLED WEATHER CONTINUES MONDAY AS A MOIST WESTERLY FLOW
BRINGS MID AND HIGH LEVEL CLOUDS ACROSS MUCH OF THE CENTRAL AND
NORTHERN AREAS OF THE CWA. THIS IS FOLLOWED BY ANOTHER STORM SYSTEM
MOVING ACROSS THE AREA TUESDAY BRINGING ANOTHER SHOT OF PRECIP TO
THE REGION. THIS ONE DOES NOT APPEAR TO HAVE A LOT OF MOISTURE WITH
IT AND ONLY SCATTERED LIGHT SHOWERS ARE INDICATED AT THIS TIME.
MODELS DIFFER SOMEWHAT ON THE OUTLOOK FOR THE END OF THE WEEK BUT
BASICALLY INDICATE DRY NORTHWESTERLY FLOW OVER THE REGION WITH
PLENTY OF HIGH LEVEL MOISTURE MOVING THROUGH. TEMPS TO REMAIN AT OR
BELOW NORMAL LEVELS THROUGH AT LEAST MID WEEK.
&&
.AVIATION...FOR KLAS: SUSTAINED SOUTHWEST WINDS WILL CONTINUE TO BE
BETWEEN 15 AND 20 KTS WITH GUSTS UP TO 30 KT THROUGH THE REST OF THE
AFTERNOON AND OVERNIGHT. SCT TO BKN CLOUD DECK BETWEEN 15 AND 20K FT
LOWERING TO AROUND 12K FEET IN THE EVENING. LIGHT RAIN SHOWERS AND
CIGS LOWERING TO 6K FEET IS POSSIBLE BY 04Z.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: SOUTHERLY WINDS WILL CONTINUE BETWEEN 18 TO 25 KT WITH
GUSTS GENERALLY TO 30 KTS. LOCAL GUSTS UP TO 40 KTS ARE POSSIBLE.
SCT TO BKN CLOUD DECK BETWEEN 10 AND 20K FT LOWERING TO 5 TO 15K
FEET OVERNIGHT. VALLEY RAIN AND MOUNTAIN SNOW SHOWERS ARE POSSIBLE
TONIGHT OBSCURING MOUNTAIN TOPS. THE BEST COVERAGE AND POTENTIAL FOR
SHOWERS AND LOWER CEILINGS IS OVER NYE AND LINCOLN COUNTIES OF
SOUTHERN NEVADA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WIND ADVISORY UNTIL 6 PM THIS EVENING FOR ZONES 14...15 AND 17.
SNOW ADVISORY FROM MIDNIGHT TONIGHT UNTIL 10 AM FRIDAY MORNING
FOR ZONES 14...15...18 AND 19.
.AZ...NONE.
.CA...WIND ADVISORY UNTIL 6 PM THIS EVENING FOR ZONES 520 AND
522. SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT FOR ZONE 519.
&&
ADAIR/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 22, 5:53 AM PST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 553 AM PST THU FEB 22 2007 CAZ519-230500- EASTERN SIERRA SLOPES- 553 AM PST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST FRIDAY... A STRONG AREA OF LOW PRESSURE APPROACHING THE CALIFORNIA WILL SPREAD SNOW...HEAVY AT TIMES ACROSS THE EAST SLOPE OF THE SOUTHERN SIERRA LATE THIS AFTERNOON AND EVENING. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONDITIONS WILL IMPROVE FRIDAY MORNING AS THE STORM SYSTEM MOVES EAST INTO THE FOUR CORNERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ520>522-NVZ017-230500- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY- 553 AM PST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... STRONG SOUTH TO SOUTHEAST WINDS WITH GUSTS UP TO 45 MPH WILL OCCUR ACROSS PORTIONS OF INYO COUNTY TODAY IN ADVANCE OF A STRONG AREA OF LOW PRESSURE. PLEASE REFER TO THE LATEST WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONDITIONS WILL IMPROVE FRIDAY MORNING AS THE STORM SYSTEM MOVES EAST INTO THE FOUR CORNERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NVZ014-015-230500- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- 553 AM PST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST FRIDAY... STRONG SOUTH TO SOUTHEAST WINDS WITH GUSTS UP TO 45 MPH WILL OCCUR ACROSS PORTIONS OF SOUTH CENTRAL NEVADA TODAY IN ADVANCE OF A STRONG AREA OF LOW PRESSURE. SNOW...HEAVY AT TIMES WILL OCCUR IN AN AREA BETWEEN GOLDFIELD AND PIOCHE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONDITIONS WILL IMPROVE FRIDAY AFTERNOON AS THE STORM SYSTEM MOVES EAST INTO THE FOUR CORNERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NVZ018-019-230500- SHEEP RANGE-SPRING MOUNTAINS- 553 AM PST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST FRIDAY... SNOW SHOWERS WILL OCCUR IN THE SPRING MOUNTAINS AND SHEEP RANGE LATE THIS EVENING THROUGH FRIDAY MORNING. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONDITIONS WILL IMPROVE FRIDAY AFTERNOON AS THE STORM SYSTEM MOVES EAST INTO THE FOUR CORNERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 22, 3:29 PM PST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
329 PM PST THU FEB 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND GST MERCURY 36.67N 116.00W
02/22/2007 M54 MPH NYE NV OTHER FEDERAL
&&
CSCHLOTTLocal storm report, Feb 22, 4:03 PM PST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
403 PM PST THU FEB 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM DUST STORM FURNACE CREEK 36.45N 116.85W
02/22/2007 INYO CA OTHER FEDERAL
VISIBILITIES REDUCED TO 1/4 MILE AT TIMES IN BLOWING DUST
AND SAND BETWEEN NOON AND 350 PM.
&&
CSCHLOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:54 AM PST | Wind Advisory | VEF | San Bernardino | 9 hr |
Nearby
Flash Flood Watches in California, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.